This topic is now archived and is closed to further replies.

Diane 35 round two

13 posts in this topic

Posted · Report post


I used to lurk on these boards many years ago but have not ever posted before. I'm completely desperate and need some advice.

Some background: I had some mild acne as a teenager and used to treat it with BP - that worked fairly well for a few years. When I was 17 my acne started to get considerably worse (it seemed to almost happen overnight, out of nowhere) and would not respond to any OTC topicals. I should mention my acne was always pretty much only on my face.

I was prescribed minocycline by a derm which did next to nothing, and then tetracycline which cleared my skin, but the acne came back as before as soon as I stopped taking it 5 months later. It also left my with horrible side effects that I still suffer from today (terrible excema on my body). I ended up asking a GP to prescribe me Diane, which she reluctantly agreed to (I'm not sure why she didn't want me to take it). It worked complete miracles for my skin. I was completely clear for around 8 years. I have read on here that people say you shouldn't take it for such a long time, but my doctor (a different GP to the one who originally prescribed it) always reassured me it was safe.

Well a few months ago I ran out of my prescription and I was lazy about getting it filled again. I had actually forgotten what it was like to have acne and stupidly thought I might be over this problem by now. I can't actually remember how long I went without the pill - maybe 2 months - until I started breaking out again. It was only very very minor breakouts under my chin and on my neck (where I had never broken out before). But it scared my enough to get right back on the pill.

Well that was nearly 2 months ago, and my skin is terrible. I haven't stopped breaking out since then, and it seems to be getting worse. Although my acne before the pill was mostly on my cheeks, at the moment my cheeks are still pretty much 100% clear, but I'm breaking out with heaps (especially under the skin) completely all over my forehead, chin, and under chin. I know there is a similar thread on here about Yaz but I wondered if anyone had any experience getting back on Diane.

Will it work again a second time? Or does this mean it's not going to work? I can't remember how long it took to work the first time as it was 8 years ago, but I know I didn't have an IB like this.

I had actually forgotten how horrible acne makes me feel. I'm not handling this at all. Should I wait it out or make an appt with a dermo?

Thanks for any help, sorry this was a bit rambley.

Share this post

Link to post
Share on other sites